MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. ULTRAFLO; CATHETER, HEMODIALYSIS, NON-IMPLANTED

COVIDIEN MFG SOLUTIONS S.A. ULTRAFLO; CATHETER, HEMODIALYSIS, NON-IMPLANTED
Model Number 8888221220
Medical Device Problem Codes Difficult to Remove (1528); Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/28/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during catheter implantation, the catheter had a low catheter guide.At first, there was no defect found like frayed, coiled or unravelled but after wrapping around the implant, it was noted.The device was not repaired, tego was not utilized and there was no luer adapter issue.There was no cleaning agent used on the device.As recommended for asepsis, chlorhexidine degerman and alcohol was used to treat the insertion site prior to product placement.There was nothing unusual observed on the device prior to use.Flushing was not performed prior to insertion and there were no other products utilized with the device.The guide wire used was the one included in the kit.There was no occlusion and no catheter dimension issue.It was stated that it was necessary to remove the guide wire and catheter simultaneously in one action due alleged defect.The guide wire was removed manually and no tools were used.The guide wire was still intact but it was folded and rolled.There was no excessive force used on insertion and withdrawal of the guide wire.It was stated that it was necessary to submit the patient to 3 exchange of catheters (3 kits were used) to resolve the issue and procedure was completed.There was no blood loss and blood transfusion was not required.The event did not lead or extend patient hospitalization.There was no intervention/medical treatment required as a result of the event.There was no patient injury.
 
Event or Problem Description
According to the reporter, during catheter implantation, the catheter had a low catheter guide.At first, there was no defect found like frayed, coiled or unravelled but after wrapping around the implant, it was noted.The guide wire curled during the puncture, requiring three kits to be opened due to the guide wire.In addition to being coiled, there was no damage to the catheter.As a result, there was occlusion in the arterial line of the catheter.The device was not repaired, tego was not utilized and there was no luer adapter issue.There was no cleaning agent used on the device.As recommended for asepsis, chlorhexidine degerman and alcohol was used to treat the insertion site prior to product placement.There was nothing unusual observed on the device prior to use.Flushing was not performed prior to insertion and there were no other products utilized with the device.The guide wire used was the one included in the kit.There was no occlusion and no catheter dimension issue.It was stated that it was necessary to remove the guide wire and catheter simultaneously in one action due alleged defect.The guide wire was removed manually and no tools were used.The guide wire was still intact but it was folded and rolled.There was no excessive force used on insertion and withdrawal of the guide wire.It was stated that it was necessary to submit the patient to three exchange of catheters (three kits were used) to resolve the issue and procedure was completed.There was no blood loss and blood transfusion was not required.The event did not lead or extend patient hospitalization.There was no intervention/medical treatment required as a result of the event.There was no patient injury.
 
Additional Manufacturer Narrative

Brand Name
ULTRAFLO
Common Device Name
CATHETER, HEMODIALYSIS, NON-IMPLANTED
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS  20101
Manufacturer (Section G)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS   20101
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key16294737
Report Number3009211636-2023-00049
Device Sequence Number5992029
Product Code MPB
UDI-Device Identifier10884521125735
UDI-Public10884521125735
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K120674
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/21/2023
Device Model Number8888221220
Device Catalogue Number8888221220
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/18/2023
Supplement Date Received by Manufacturer01/30/2023
Initial Report FDA Received Date02/03/2023
Supplement Report FDA Received Date02/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown